Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 285, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Aug 6, 2011, 7:30 PM EDT for Montgomery County, Stanly County, North Carolina. It was in force for 46 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 6, 2011, 7:30 PM EDT (23:30 UTC)
- Expired
- Aug 6, 2011, 8:16 PM EDT
- In force
- 46 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Montgomery County, NC, Stanly County, NC
The radar
The Raleigh/Durham radar (KRAX), 160 km from the middle of the area, began a volume at 23:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 6, 7:35 PM EDT | TSTM WND GST 56 | Stanly County Apt, NC | KVUJ AWOS GUSTED TO 49 KNOTS...56 MPH. |
| Aug 6, 8:00 PM EDT | TSTM WND DMG | 3 Nne Albemarle, NC | 1 TREE REPORTED DOWN ON PALESTINE RD. |
| Aug 6, 8:00 PM EDT | TSTM WND DMG | 4 Ene New London, NC | 1 TREE REPORTED DOWN ON MOONSHINE DR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 30 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 11.5 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1058 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 512 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
927
WUUS52 KRAH 062330
SVRRAH
NCC123-167-070030-
/O.NEW.KRAH.SV.W.0285.110806T2330Z-110807T0030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
730 PM EDT SAT AUG 6 2011
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN MONTGOMERY COUNTY IN CENTRAL NORTH CAROLINA
STANLY COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 830 PM EDT
* AT 729 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER PLYLER...OR 5 MILES WEST OF ALBEMARLE...
MOVING EAST AT 20 MPH. WINDS IN EXCESS OF 58 MPH ARE LIKELY WITH
THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
NEW LONDON...
ALBEMARLE...
BADIN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.
&&
LAT...LON 3550 8031 3551 8029 3551 8025 3551 7999
3526 7998 3529 8038 3538 8038
TIME...MOT...LOC 2329Z 269DEG 19KT 3538 8026
$$
BADGETT3 follow-up statements
377
WWUS52 KRAH 062346
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
746 PM EDT SAT AUG 6 2011
NCC123-167-070030-
/O.CON.KRAH.SV.W.0285.000000T0000Z-110807T0030Z/
MONTGOMERY NC-STANLY NC-
746 PM EDT SAT AUG 6 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EDT
FOR NORTHEASTERN STANLY AND NORTHWESTERN MONTGOMERY COUNTIES...
AT 745 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR BADIN...
OR NEAR ALBEMARLE...MOVING EAST AT 15 MPH. A WIND GUST OF 56 MPH IN
A WET MICROBURST WAS REPORTED AT 730 PM AT THE STANLY COUNTY AIRPORT
NEAR ALBEMARLE. IN ADDITION... OVER AN INCH OF RAIN FELL IN 15
MINUTES.
HAZARDS IN THE WARNING INCLUDE...
DAMAGING WINDS IN EXCESS OF 58 MPH.
VERY HEAVY RAIN.
FREQUENT LIGHTNING.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... BADIN LAKE AND
ELDORADO.
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.
LAT...LON 3551 8001 3551 7999 3532 7998 3526 7998
3526 8000 3526 8001 3528 8022 3547 8025
TIME...MOT...LOC 2345Z 264DEG 12KT 3539 8013
$$
BADGETT561
WWUS52 KRAH 062359
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
759 PM EDT SAT AUG 6 2011
NCC123-167-070030-
/O.CON.KRAH.SV.W.0285.000000T0000Z-110807T0030Z/
MONTGOMERY NC-STANLY NC-
759 PM EDT SAT AUG 6 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EDT
FOR NORTHEASTERN STANLY AND WEST CENTRAL MONTGOMERY COUNTIES...
AT 758 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR BADIN...
OR 8 MILES EAST OF ALBEMARLE...MOVING SOUTHEAST AT 25 MPH.
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.
LAT...LON 3547 8024 3545 7999 3532 7998 3526 7998
3526 8001 3528 8017 3534 8011 3547 8025
TIME...MOT...LOC 2358Z 293DEG 23KT 3534 8003
$$
BADGETT375
WWUS52 KRAH 070016
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
816 PM EDT SAT AUG 6 2011
NCC123-167-070025-
/O.CAN.KRAH.SV.W.0285.000000T0000Z-110807T0030Z/
MONTGOMERY NC-STANLY NC-
816 PM EDT SAT AUG 6 2011
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL STANLY AND WEST
CENTRAL MONTGOMERY COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND THE WARNING IS
NO LONGER IN EFFECT.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.
LAT...LON 3547 8024 3545 7999 3532 7998 3526 7998
3526 8001 3528 8017 3534 8011 3547 8025
TIME...MOT...LOC 0015Z 293DEG 23KT 3530 7991
$$
BADGETTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 7:18 PM EDT, 12 minutes earlier.
Area forecast discussion, Aug 6, 7:18 PM EDT, 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 718 PM EDT SAT AUG 6 2011 .SYNOPSIS... AN ABNORMALLY MOIST AIRMASS COMBINED WITH A SERIES OF UPPER LEVEL DISTURBANCES WILL RESULT IN SCATTERED SHOWERS AND THUNDERSTORMS THROUGH THE REMAINDER OF THE WEEKEND. && .NEAR TERM /THROUGH TONIGHT/... AS OF 325 PM SATURDAY... TONIGHT... A VERY MOIST AND UNSTABLE AIRMASS ACROSS CENTRAL NORTH CAROLINA WILL PROVIDE AN ENVIRONMENT SUITABLE FOR SCT CONVECTION TONIGHT. RECENT SFC ANALYSIS SHOWS THAT THE PERSISTENT SFC BOUNDARY EXTENDING ACROSS SOUTHERN NC AND THE COASTAL PLAIN IS BEGINNING TO WASH OUT NEAR THE COAST. ALONG AND EAST OF THIS BOUNDARY MLCAPE VALUES EXCEED 1000 J/KG WITH SFC DEW POINTS MAINLY IN THE MID 70S. WATER VAPOR IMAGERY SHOWS A SHEAR AXIS EXTENDING NORTH TO SOUTH ACROSS THE COASTAL PLAIN WITH THE REMNANTS OF THIS MORNINGS MCV THAT PRODUCED HEAVY RAIN IN THE RALEIGH NEAR HAMPTON ROADS VA. ANOTHER WEAK SHORT WAVE TROUGH WHICH EXTENDS FROM NORTH TO SOUTH ACROSS THE SOUTHERN APPALACHIANS CONTINUES TO MOVE SLOWLY EAST. EXPECT THE SCT CONVECTION NEAR AND JUST EAST OF I-95 TO CONTINUE TO MOVE VERY SLOWLY EAST THIS AFTN AND EVENING. AS THE SHORT WAVE OVER THE MOUNTAINS SLIPS EAST THIS EVENING EXPECT AN AREA OF SHOWERS AND THUNDERSTORMS DEVELOP ACROSS THE WESTERN PIEDMONT AND SLOWLY MOVE EAST. GIVEN THE AMOUNT OF MOISTURE PRESENT IN THE ATMOS WITH PWS RANGING FROM 2.0 TO 2.3 AS WELL AS A SLOW STORM MOTION THE MAIN THREAT FOR SEVERE WEATHER TONIGHT WILL BE HEAVY RAIN AND FLASH FLOODING. BUT GIVEN TODAYS EVENTS WITH A LIKELY TORNADO IN WILSON COUNTY AND A GROWING AREA OF DOWNDRAFT CAPE IN THE PIEDMONT OF NC SOME SEVERE THUNDERSTORMS ARE POSSIBLE WITH SEVERE DOWNBURST WINDS. POPS TONIGHT WILL RANGE IN THE HIGH CHC RANGE. CLOUDS AND A MOIST AIRMASS IN PLACE WILL KEEP TEMPS UP OVERNIGHT. LOW TEMPS IN THE 72-77 RANGE LOOK GOOD. -BLAES && .SHORT TERM /SUNDAY THROUGH SUNDAY NIGHT/... AS OF 325 PM SATURDAY... STRENGTHENING MID LEVEL WESTERLY FLOW WILL BRING A SERIES OF CONVECTIVELY INDUCED SERVICES FROM THE MIDWEST ACROSS THE APPALACHIANS EARLY SUNDAY MORNING AND THEN AGAIN SUNDAY AFTERNOON. THE LATTER OF THE TWO...CURRENTLY OVER WESTERN MO...IS FORECAST TO REACH THE NC/VA MOUNTAINS MIDDAY SUNDAY. UNLESS CLOUD COVER FROM OVERNIGHT PRECIP STRONGLY HINDERS DIURNAL HEATING...MODEST DESTABILIZATION OF 1500-2000 J/KG IS EXPECTED WITH PW WATER VALUES OF JUST UNDER TWO INCHES IN THE WEST TO OVER TWO INCHES IN THE EAST WILL. FAVORABLE TIMING OF THE AFOREMENTIONED UPPER DISTURBANCE SHOULD KICK OFF SCATTERED SHOWERS AND STORMS...AFTER 18Z BASED ON MOST RECENT MODEL RUNS. INCREASING INSTABILITY AND MOISTURE FROM WEST TO EAST SHOULD LEAD TO GREATER COVERAGE AS THE FORCING MOVES EAST. MOST CONVECTION ALLOWING MODELS DO NOT SHOW WIDESPREAD COVERAGE..BUT FEEL THIS MAY BE UNDERDONE BASED ON INSTABILITY POTENTIAL AND FORCING ALOFT. DEEP LAYER SHEAR WILL BE BETTER THAN PAST DAYS..BUT STILL LESS THAN 30KT...SO THE MAIN THREAT OF SEVERE WEATHER WILL BE FROM LOOSELY ORGANIZED CLUSTERS OF STORMS AND WET MICROBURST. WITH STRONG HEATING...HIGHS SHOULD REACH THE 92-97 RANGE. DEWPOINTS OVER THE COASTAL PLAIN TODAY ARE IN THE MID AND UPPER 70S...AND HIGH MOISTURE CONTENT IN THE BOUNDARY LAYER...NOT CERTAIN THEY WILL MIX OUT MUCH ON SUNDAY. IF NOT...HEAT INDICES WILL REACH 105-107 SOUTHEAST OF THE TRIANGLE. FEEL TOO UNCERTAIN ON CLOUD COVER THROUGH AT LEAST MIDDAY TO ISSUE A HEAT ADVISORY AT THIS POINT. CONVECTION MAY CONTINUE INTO SUNDAY NIGHT IN THE EAST..BUT AND OVERALL DRYING TREND IS EXPECTED FROM WEST TO EAST AS THE DEEP MOIST AXIS PUSHES EAST AS DRIER MID LEVEL AIR FILTERS IN FROM THE WEST. LOWS 71-75. && .LONG TERM /MONDAY THROUGH SATURDAY/... AS OF 325 PM SATURDAY... A SLOW CHANGE IN THE UPPER LEVEL PATTERN IS EXPECTED THROUGH NEXT WEEK...AS A SERIES OF LOWER AMPLITUDE SHORTWAVES MOVE ACROSS THE NORTHERN US AND SLOWLY DEVELOP A BROAD TROUGH OVER THE EASTERN US. THE STRONGEST SHORTWAVE IS EXPECTED CROSS THE OHIO VALLEY TUESDAY...PUSHING A WEAK COLD FRONT/TROUGH ACROSS THE CWA TUESDAY NIGHT. WILL HAVE GREATEST POPS TUESDAY EVENING INTO THE OVERNIGHT HOURS..AS MODELS SHOW WIDESPREAD CONVECTION UPSTREAM MAKING ACROSS THE MOUNTAINS. OTHERWISE...CONVECTIVE POTENTIAL WILL MAINLY BE TIED TO AFTERNOON HEATING (MAINLY ISOLATED COVERAGE) OR ANY DISTURBANCES MOVING THROUGH THE NORTHWESTERLY FLOW ALOFT. LOW LEVEL THICKNESSES ARE FORECAST TO PEAK MONDAY AND TUESDAY NEAR 1440M...WITH A COOING TREND THROUGH THE REMAINDER OF THE WEEK. SOME UNCERTAINTY REMAINS AS TO MUCH OF A COOL DOWN WILL TAKE PLACE AS MODELS HAVE FLIP FLOPPED OVER THE PAST FEW RUNS...AND PERSISTENCE OF THE MEAN FLOW WOULD NOT SUPPORT MUCH CHANGE. WILL FORECAST HIGHS TOPPING OUT IN THE MID TO UPPER 90S EARLY IN THE WEEK...THEN FALLING AT LEAST TOWARD NORMAL VALUES THROUGH FRIDAY. CONVECTIVE POTENTIAL WILL MAINLY BE TIED TO AFTERNOON HEATING (MAINLY ISOLATED COVERAGE) OR ANY DISTURBANCES MOVING THROUGH THE NORTHWESTERLY FLOW ALOFT. && .AVIATION /00Z SUNDAY THROUGH WEDNESDAY/... AS OF 720 PM SATURDAY... 24-HR TAF PERIOD: ADVERSE AVIATION CONDITIONS ARE EXPECTED AT TIMES THROUGH THE TAF PERIOD. A VERY MOIST/UNSTABLE AIRMASS COMBINED WITH UPPER LEVEL DISTURBANCES IN WESTERLY FLOW ALOFT WILL RESULT IN SCATTERED SHOWERS AND THUNDERSTORMS THROUGH THE 00Z TAF PERIOD. ADDITIONALLY...MVFR (AND PERHAPS IFR) CEILINGS AND VISBYS IN FOG WILL BE POSSIBLE AT ALL TAF SITES TONIGHT...PRIMARILY BETWEEN 06-15Z SUNDAY...OR SIMILAR TO THIS MORNING. SCATTERED SHOWERS AND THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH THE OVERNIGHT HOURS INTO SUNDAY AFTERNOON. LOOKING AHEAD: A RELATIVELY ACTIVE WEATHER PATTERN IS EXPECTED THROUGH EARLY/MID NEXT WEEK IN ASSOC/W A MOIST AIRMASS AND UPPER LEVEL DISTURBANCES IN W/NW FLOW ALOFT. ADVERSE AVIATION CONDITIONS WILL BE PRIMARILY TIED TO CONVECTION AND FOG/STRATUS DURING THE PRE-DAWN HOURS. -VINCENT && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...BLAES NEAR TERM...BLAES SHORT TERM...SMITH LONG TERM...SMITH AVIATION...VINCENT
Hazardous weather outlook, Aug 6, 4:13 PM EDT, 3 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 413 PM EDT SAT AUG 6 2011 NCZ007>011-021>028-038>043-073>078-083>086-088-089-072015- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 413 PM EDT SAT AUG 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THROUGH TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER THE WESTERN PIEDMONT AND MOVE EAST THIS EVENING. A FEW STORMS MAY BECOME SEVERE WITH A THREAT OF DAMAGING WIND STRAIGHT LINE WINDS. ADDITIONALLY... LOCALLY TORRENTIAL RAINFALL ASSOCIATED WITH SLOW MOVING STORMS MAY LEAD TO ISOLATED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. AN UPPER LEVEL DISTURBANCE COMBINED WITH A CONTINUED MOIST AND UNSTABLE AIRMASS WILL RESULT IN SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ON SUNDAY. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND EXCESSIVE DEADLY CLOUD TO GROUND LIGHTNING. ADDITIONALLY...LOCALLY TORRENTIAL RAINFALL ASSOCIATED WITH SLOW MOVING STORMS MAY LEAD TO ISOLATED FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE.
In the hours before
Local storm report, Aug 6, 1:53 PM EDT, 5 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
153 PM EDT SAT AUG 06 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 AM TORNADO 3 WSW STANTONSBURG 35.59N 77.88W
08/06/2011 WAYNE NC EMERGENCY MNGR
PROBABLE TORNADO RESULTED IN DAMAGE TO 4 TURKEY HOUSES
ON SAULS TURKEY FARM AT 8152 PELT RD
&&
EVENT NUMBER RAH1101146
MCLAMBLocal storm report, Aug 6, 2:05 PM EDT, 5 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
205 PM EDT SAT AUG 06 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 AM TORNADO 3 SSE BLACK CREEK 35.59N 77.92W
08/06/2011 WILSON NC EMERGENCY MNGR
PROBABLE TORNADO RESULTED IN ROOF DAMAGE TO A DOUBLE
WIDE... ALONG WITH PROPERTY DAMAGE TO A BARN AND SEVERAL
DOWNED TREES BETWEEN THE 6400-6500 BLOCK OF FRANK PRICE
CHURCH RD
&&
EVENT NUMBER RAH1101147
MCLAMBLocal storm report, Aug 6, 3:57 PM EDT, 3 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
357 PM EDT SAT AUG 06 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 AM HEAVY RAIN 2 ENE RALEIGH 35.82N 78.60W
08/06/2011 M5.31 INCH WAKE NC NWS EMPLOYEE
5.31 INCHES OF RAIN IN A FOUR HOUR PERIOD IN NORTHEAST
RALEIGH
&&
EVENT NUMBER RAH1101148
SECSpecial weather statement, Aug 6, 6:55 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
655 PM EDT SAT AUG 6 2011
NCZ038-039-073-074-083-084-070045-
ANSON-DAVIDSON-MONTGOMERY-RANDOLPH-RICHMOND-STANLY-
655 PM EDT SAT AUG 6 2011
...STRONG THUNDERSTORMS WILL STANLY... DAVIDSON... SOUTHWEST
RANDOLPH... AND MONTGOMERY COUNTIES THROUGH 830 PM...
AT 654 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS
STRETCHING FROM HIGH ROCK AND NEW LONDON TO BADIN LAKE AND MARTHA...
MOVING SOUTHEAST AT 20 MPH. OTHER STRONG THUNDERSTORMS WERE LOCATED
NEAR KANNAPOLIS AND MOCKSVILLE... MOVING EAST AT 20 MPH.
LOCATIONS IMPACTED BY THESE STORMS THROUGH 830 PM INCLUDE...
RICHFIELD... HIGH ROCK... DENTON... BADIN LAKE... MORROW MOUNTAIN...
ALBEMARLE... TROY AND LOCUST. LOCATIONS AFFECTED BY 800 PM
INCLUDE... NORWOOD... OAKBORO... PEKIN AND POSSIBLY WADESBORO AND
ROCKINGHAM.
HAZARDS INCLUDE...
HEAVY RAINFALL AND MINOR FLOODING WITH RAINFALL RATES NEARLY 2
INCHES PER HOUR. MOST AREAS WILL RECEIVE HEAVY RAINFALL FOR AROUND
30 MINUTES.
GUSTY WINDS TO 40 MPH.
FREQUENT LIGHTNING.
THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
&&
LAT...LON 3550 8031 3551 8019 3558 8021 3566 8031
3579 8015 3568 7955 3551 7956 3551 7977
3527 7971 3522 7967 3519 7969 3497 8003
3513 8029 3519 8029 3517 8035 3524 8047
TIME...MOT...LOC 2248Z 321DEG 17KT 3540 8017
BADGETTSpecial weather statement, Aug 6, 6:56 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT.CORRECTION.
NATIONAL WEATHER SERVICE RALEIGH NC
656 PM EDT SAT AUG 6 2011
NCZ038-039-073-074-083-084-070045-
ANSON-DAVIDSON-MONTGOMERY-RANDOLPH-RICHMOND-STANLY-
656 PM EDT SAT AUG 6 2011
...STRONG THUNDERSTORMS WILL AFFECT STANLY... DAVIDSON... SOUTHWEST
RANDOLPH... AND MONTGOMERY COUNTIES THROUGH 830 PM...
AT 654 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS
STRETCHING FROM HIGH ROCK AND NEW LONDON TO BADIN LAKE AND MARTHA...
MOVING SOUTHEAST AT 20 MPH. OTHER STRONG THUNDERSTORMS WERE LOCATED
NEAR KANNAPOLIS AND MOCKSVILLE... MOVING EAST AT 20 MPH.
LOCATIONS IMPACTED BY THESE STORMS THROUGH 830 PM INCLUDE...
RICHFIELD... HIGH ROCK... DENTON... BADIN LAKE... MORROW MOUNTAIN...
ALBEMARLE... TROY AND LOCUST. LOCATIONS AFFECTED BY 800 PM
INCLUDE... NORWOOD... OAKBORO... PEKIN AND POSSIBLY WADESBORO AND
ROCKINGHAM.
HAZARDS INCLUDE...
HEAVY RAINFALL AND MINOR FLOODING WITH RAINFALL RATES NEARLY 2
INCHES PER HOUR. MOST AREAS WILL RECEIVE HEAVY RAINFALL FOR AROUND
30 MINUTES.
GUSTY WINDS TO 40 MPH.
FREQUENT LIGHTNING.
THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
&&
LAT...LON 3550 8031 3551 8019 3558 8021 3566 8031
3579 8015 3568 7955 3551 7956 3551 7977
3527 7971 3522 7967 3519 7969 3497 8003
3513 8029 3519 8029 3517 8035 3524 8047
TIME...MOT...LOC 2248Z 321DEG 17KT 3540 8017
BADGETTSpecial weather statement, Aug 6, 7:24 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
724 PM EDT SAT AUG 6 2011
NCZ007-070015-
PERSON-
724 PM EDT SAT AUG 6 2011
...STRONG THUNDERSTORMS WILL MOVE ACROSS PERSON COUNTY THROUGH 815 PM
EDT...
AT 724 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 11 MILES
NORTHWEST OF CONCORD...OR ABOUT OVER MILTON...MOVING SOUTHEAST AT 10
MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...CONCORD.
HAZARDS INCLUDE...
GUSTY WINDS UP TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
THESE STORMS WILL PRODUCE TORRENTIAL RAINFALL...WHICH WILL CAUSE
MINOR FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...
ROADWAYS AND AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT
CROSS FLOODED ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO
AVOID HYDROPLANING.
&&
LAT...LON 3649 7885 3628 7899 3636 7916 3654 7914
3655 7913 3655 7899
TIME...MOT...LOC 2324Z 305DEG 9KT 3654 7922
VINCENTThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 5:01 AM EDT | Special Weather Statement | RAH | Wake | 89 min |
| Aug 6, 5:14 AM EDT | Areal Flood Advisory | RAH | Wake | 3 hr |
| Aug 6, 6:24 AM EDT | Flash Flood Warning | RAH | Wake | 3 hr |
| Aug 6, 7:31 AM EDT | Areal Flood Advisory | RAH | Chatham, Durham, Granville, Orange | 119 min |
| Aug 6, 8:02 AM EDT | Areal Flood Advisory | RAH | Franklin, Nash | 3 hr |
| Aug 6, 8:09 AM EDT | Flash Flood Warning | RAH | Franklin, Nash | 4 hr |
| Aug 6, 8:49 AM EDT | Flash Flood Warning | RAH | Wake | 3 hr |
| Aug 6, 11:16 AM EDT | Tornado Warning | RAH | Wilson | 44 min |
| Aug 6, 4:36 PM EDT | Severe Thunderstorm Warning | RAH | Davidson | 32 min |
| Aug 6, 6:48 PM EDT | Areal Flood Advisory | RAH | Sampson | 102 min |
| Aug 6, 6:55 PM EDT | Special Weather Statement | RAH | Montgomery, Randolph, Stanly | 110 min |
| Aug 6, 6:56 PM EDT | Special Weather Statement | RAH | Montgomery, Randolph, Stanly | 109 min |
| Aug 6, 7:24 PM EDT | Special Weather Statement | RAH | Person | 51 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.